Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 291, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 27, 2010, 5:43 PM EDT for Floyd County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2010, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 27, 2010, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:55 PM EDT | TSTM WND DMG | Rome, GA | 911 REPORTED 5 TREES DOWN...ONE ON A STRUCTURE...ON THE WEST SIDE OF ROME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS52 KFFC 272143
SVRFFC
GAC115-272230-
/O.NEW.KFFC.SV.W.0291.100827T2143Z-100827T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT FRI AUG 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 630 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ROME...AND
WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3416 8531 3423 8536 3432 8537 3436 8527
3439 8516 3435 8513 3430 8509 3422 8508
3415 8513 3412 8522
TIME...MOT...LOC 2143Z 139DEG 2KT 3423 8520
$$2 follow-up statements
666
WWUS52 KFFC 272212
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT FRI AUG 27 2010
GAC115-272230-
/O.CON.KFFC.SV.W.0291.000000T0000Z-100827T2230Z/
FLOYD GA-
612 PM EDT FRI AUG 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL FLOYD COUNTY...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED FROM
AROUND ROME TO LINDALE...MOVING NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO FALLING WITH THIS STORM. DUE TO THE SLOW
MOVEMENT OF THIS STORM...PONDING OF WATER ON ROADWAYS AND RISING
WATER ON SMALL CREEKS AND STREAMS WILL OCCUR.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3416 8531 3423 8536 3432 8537 3436 8527
3439 8516 3435 8513 3430 8509 3422 8508
3415 8513 3412 8522
TIME...MOT...LOC 2210Z 123DEG 3KT 3420 8523
$$187
WWUS52 KFFC 272224
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI AUG 27 2010
GAC115-272231-
/O.EXP.KFFC.SV.W.0291.000000T0000Z-100827T2230Z/
FLOYD GA-
624 PM EDT FRI AUG 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLOYD COUNTY EXPIRES
AT 630 PM EDT...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED FROM NORTHEAST OF ROME TO
LINDALE...MOVING NORTHWEST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.
ALTHOUGH THIS STORM IS WEAKENING...IT IS STILL LIKELY TO BE PRODUCING
STRONG...GUSTY WINDS AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF
THIS STORM MOVE TO A SAFE PLACE INDOORS. THE THREAT OF SEVERE WEATHER
IS DECREASING...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3416 8531 3423 8536 3432 8537 3436 8527
3439 8516 3435 8513 3430 8509 3422 8508
3415 8513 3412 8522
TIME...MOT...LOC 2221Z 123DEG 3KT 3420 8524
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:20 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 27, 3:20 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT FRI AUG 27 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MODELS STILL SHOWING A STRONG UPPER RIDGE BUILDING OVER THE EASTERN U.S. THROUGH THE SHORT TERM FORECAST PERIOD. FAIRLY IMPRESSIVE SURFACE RIDGE ALSO FORECAST TO DEVELOP...CENTERED OVER THE MID ATLANTIC STATES. THIS SHOULD LEAD TO DECREASING PRECIPITATION CHANCES...HOWEVER 12Z GFS MODEL RUN IS NOW PLACING THE WEAK UPPER TROUGH ON THE SOUTHWEST FLANK OF THE UPPER RIDGE OVER GEORGIA AND ALABAMA VERSUS OVER THE LOWER MISSISSIPPI VALLEY OR CENTRAL GULF COAST LIKE THE NAM AND ECMWF. RIGHT NOW MY CONFIDENCE CONCERNING THIS FEATURE AND ITS EFFECTS ON GEORGIA IS A FAIRLY LOW. I HAVE KEPT ISOLATED TO SCATTERED CONVECTION IN THE FORECAST FOR THE FORECAST AREA THROUGH SATURDAY...BUT HAVE CONFINED POPS TO THE FAR SOUTH AND SOUTHWEST SUNDAY AS DRIER AND MORE STABLE AIRMASS SPREADS IN FROM THE NORTHEAST. TEMPERATURES SHOULD REMAIN SEASONAL THROUGH THE SHORT TERM FORECAST PERIOD. .LONG TERM /MONDAY THROUGH FRIDAY/... GFS AND ECMWF REMAIN CONSISTENT IN KEEPING THE STRONG UPPER RIDGE OVER THE EASTERN U.S. AND THE SURFACE RIDGE CENTERED OVER THE MID ATLANTIC STATES THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. UPPER RIDGE IS FORECAST TO BEGIN WEAKENING BY THE LATTER HALF OF THE WEEK AND EVENTUALLY SPLITTING OVER THE REGION AS A TROUGH DIGS INTO THE GREAT LAKES AND OHIO VALLEY. THE SURFACE RIDGE ALSO WEAKENING AT THIS TIME ALLOWING A WEAK COLD FRONT INTO THE STATE. BOTH MODELS CONTINUE TO SHOW A RELATIVELY DRY AIRMASS FOR THIS TIME OF THE YEAR SPREADING INTO NORTH AND CENTRAL GEORGIA FROM THE NORTHEAST THROUGH THE PERIOD. TEMPERATURES SHOULD REMAIN SEASONAL THROUGH THE PERIOD. 20 && .AVIATION...18Z UPDATE... PRIMARY CONCERN IS LIKELIHOOD AND COVERAGE OF TSRA THIS AFTERNOON AND TONIGHT. UNLIKE LAST FEW NIGHTS...SHOULD SEE MOST TSRA LATE THIS AFTERNOON AND EVENING. ONLY ISOLD COVERAGE POSSIBLE AFTER MIDNIGHT. WITH 30 PCT COVERAGE/PROBABILITY HAVE KEPT MENTION OF CB IN MOST TAFS AND DROPPED THIS AFTER 01Z. SATELLITE/RADAR TRENDS SO FAR SEEM TO MATCH MODEL FCSTS...ALTHOUGH THERE SEEMS TO BE LESS TSRA ACROSS AL AND NORTHERN GA THAN FCST BY MORNING HRRR RUNS. OTHER CONCERN IS LIKELIHOOD OF IFR CIGS AND MVFR FOG LATE TONIGHT. GOOD AGREEMENT BETWEEN GFS AND NAM BUFR DATA BUT SOMEWHAT LESS AGREEMENT WITH GFS AND NAM MOS CAT FORECASTS. CONSENSUS OF THESE MODEL PROGS AND SUBJECTIVE EXPERIENCE WITH EAST SFC FLOW LIKE THIS IS THAT WE WILL SEE 700-1000FT BKN CIGS AT MOST AIRPORTS AROUND 09-10Z. SHOULD BURN OFF FAIRLY QUICKLY...BUT WOULD NOT BE SURPRISED IF IT HOLDS IN THRU 15Z OR LATER. SFC WINDS SHOULD REMAIN EAST THROUGH SATURDAY WITH SFC HIGH SLOWLY BUILDING IN FROM THE NE. //ATL CONFIDENCE... MEDIUM CONFIDENCE ON TSRA COVERAGE/PROBABILITY/LOCATION THROUGH TONIGHT. MEDIUM CONFIDENCE WITH IFR CIGS AFTER MIDNIGHT TONIGHT. HIGH CONFIDENCE WITH WIND SPEED AND DIRECTION. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 89 69 88 67 / 20 20 10 5 10 ATLANTA 71 88 70 86 69 / 20 20 20 10 10 BLAIRSVILLE 65 86 63 86 64 / 20 20 10 5 10 CARTERSVILLE 68 89 67 87 66 / 20 20 20 10 10 COLUMBUS 74 88 73 88 71 / 20 40 30 20 20 GAINESVILLE 70 88 69 87 67 / 20 20 10 5 10 MACON 71 88 72 88 69 / 30 30 20 10 10 ROME 68 90 67 87 66 / 20 20 10 10 10 PEACHTREE CITY 69 89 68 87 66 / 20 20 20 10 10 VIDALIA 73 88 72 89 71 / 30 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Aug 27, 6:45 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 AM EDT FRI AUG 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 645 AM EDT FRI AUG 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEARLY STALLED ACROSS CENTRAL GEORGIA TODAY AND TONIGHT...WITH A FEW SHOWERS AND STORMS BEING FOCUSED NEAR THIS FRONT TODAY AND TONIGHT. .PRIMARY HAZARDS... LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL OCCUR WITH THE ISOLATED THUNDERSTORMS. .DISCUSSION... THE ATMOSPHERE WILL BE MODERATELY MOIST AND UNSTABLE TODAY WITH PRECIPITABLE WATER AROUND 1.3 INCHES AND CAPES NEAR 1500. THIS SHOULD BE SUFFICIENT FOR ISOLATED TO LOCALLY SCATTERED SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 27, 4:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT FRI AUG 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 4 NW VIENNA 32.13N 83.84W
08/26/2010 DOOLY GA EMERGENCY MNGR
DOOLY COUNTY EMERGENCY MANAGEMENT REPORTED 20 DOWNED AND
30 DAMAGED PECAN TREES NORTHWEST OF VIENNA. A ONE HUNDRED
AND FIFTY YEAR OLD OAK TREE, 6 FEET IN DIAMETER, WAS
DOWNED TAKING A PORCH OFF A HOUSE. A FIELD OF CORN WAS
ALSO LAID DOWN BY THE WINDS.
0135 AM HAIL 1 SSW MCDONOUGH 33.44N 84.15W
08/27/2010 E1.00 INCH HENRY GA PUBLIC
NICKEL TO QUARTER SIZED HAIL ALONG CHURCH AVE.
0245 AM HAIL 2 WSW DULUTH 33.99N 84.19W
08/27/2010 U0.25 INCH GWINNETT GA PUBLIC
PUBLIC REPORTED HAIL OF UNKNOWN SIZE NEAR THE
CHATTAHOOCHEE RIVER.
0245 AM TSTM WND DMG 2 WSW DULUTH 33.99N 84.19W
08/27/2010 GWINNETT GA PUBLIC
PUBLIC REPORTED SEVERAL TREES DOWNED IN DULUTH NEAR THE
CHATTAHOOCHEE RIVER.
0305 AM HAIL 3 E LOGANVILLE 33.84N 83.85W
08/27/2010 E0.88 INCH WALTON GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL SLIGHTLY LARGER THAN A
NICKLE ON BAY CREEK CHURCH ROAD IN LOGANSVILLE.
0315 AM TSTM WND DMG WALNUT GROVE 33.75N 83.85W
08/27/2010 WALTON GA UTILITY COMPANY
WALTON EMC REPORTED A POWER LINE DOWNED BY A TREE IN THE
WALNUT GROVE AREA. POWER HAS BEEN RESTORED TO THE
AFFECTED 1100 CUSTOMERS.
0320 AM TSTM WND DMG LOGANVILLE 33.84N 83.90W
08/27/2010 WALTON GA EMERGENCY MNGR
WALTON COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
LARGE AMOUNTS OF LIGHTNING, PEA-SIZED HAIL, AND A HOUSE
DAMAGED BY A DOWNED TREE.
0329 AM TSTM WND DMG 5 E LOGANVILLE 33.84N 83.81W
08/27/2010 WALTON GA COUNTY OFFICIAL
THE FIRST TREE WAS REPORTED DOWN AT 329 AM AND THE SECOND
AT 331 AM OUTSIDE OF LOGANVILLE.
&&
RGARCIALocal storm report, Aug 27, 5:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI AUG 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG LA GRANGE 33.04N 85.03W
08/27/2010 TROUP GA LAW ENFORCEMENT
*** 1 INJ *** LAW ENFORCEMENT REPORTED A PERSON IN A
VEHICLE INJURED BY A FALLEN TREE.
&&
KMCCALLUMSpecial weather statement, Aug 27, 5:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 PM EDT FRI AUG 27 2010 GAZ078-272130- 506 PM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HARRIS COUNTY UNTIL 530 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUNTAIN HILL...MOVING WEST AT 20 MPH. RAINFALL AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES CAN BE EXPECTED ACROSS HARRIS COUNTY...INCLUDING AREAS AROUND MULBERRY GROVE...HAMILTON...MOUNTAIN HILL AND WHITESVILLE-PINE LAKE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 27, 5:08 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 PM EDT FRI AUG 27 2010 GAZ109-110-272145- 508 PM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN TELFAIR AND DODGE COUNTIES UNTIL 545 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILAN...MOVING WEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TELFAIR AND DODGE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAN...RHINE...UNION AND FIVE POINTS.
Special weather statement, Aug 27, 5:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT FRI AUG 27 2010 GAZ002-004-005-011-012-019-272200- 517 PM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTH FLOYD... NORTHEAST CHATTOOGA...CENTRAL AND WEST GORDON...SOUTHEAST WALKER... SOUTH WHITFIELD AND SOUTHWEST MURRAY COUNTIES UNTIL 600 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND VILLANOW TO CALHOUN...MOVING NORTHWEST AT 5 MPH. RAINFALL AMOUNTS UP TO 2 INCHES INCHES CAN BE EXPECTED ACROSS PORTIONS OF NORTH FLOYD...NORTHEAST CHATTOOGA...CENTRAL AND WEST GORDON...SOUTHEAST WALKER...SOUTH WHITFIELD AND SOUTHWEST MURRAY COUNTIES...INCLUDING AREAS AROUND OOSTANAULA...CALHOUN... SONORAVILLE...NICKELSVILLE...RESACA...EVERETT SPRINGS...LAKE MARVIN...TILTON...MILL CREEK...DALTON...VILLANOW AND SUGAR VALLEY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT FRI AUG 27 2010 GAZ074-085-097-272200- 533 PM EDT FRI AUG 27 2010 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN LAURENS... JOHNSON AND WASHINGTON COUNTIES UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WRIGHTSVILLE...MOVING SOUTHWEST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS LAURENS...JOHNSON AND WASHINGTON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DONOVAN... WRIGHTSVILLE...HARRISON...SPANN...LOVETT...TUCKERS CROSSROAD AND BREWTON.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:28 AM EDT | Severe Thunderstorm Warning | FFC | Henry | 32 min |
| Aug 27, 3:08 AM EDT | Severe Thunderstorm Warning | FFC | Walton | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.